Alert archive / California / Hard Freeze Warnings in 2016
Hard Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 31, 2015, 5:39 PM PST. It took effect at Jan 1, 2016, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2015, 5:39 PM PST (01:39 UTC)
- In effect from
- Jan 1, 2016, 12:00 AM PST
- Expired
- Jan 1, 2016, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
797 WWUS76 KEKA 010139 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 539 PM PST THU DEC 31 2015 ...VERY COLD OVERNIGHT TEMPERATURES EXPECTED TONIGHT THROUGH EARLY FRIDAY MORNING... .A UPPER LEVEL LOW ORIGINATING FROM EASTERN CANADA WILL BRING A COLD AIR MASS OVER NORTHWEST CALIFORNIA THROUGH SATURDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 20S TO NEAR 30 ALONG THE COAST...AND DOWN TO THE MID TEENS INLAND. CAZ001-002-011445- /O.UPG.KEKA.HZ.A.0003.160101T1000Z-160101T1600Z/ /O.NEW.KEKA.HZ.W.0001.160101T0800Z-160101T1700Z/ REDWOOD COAST-MENDOCINO COAST- 539 PM PST THU DEC 31 2015 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. * LOW TEMPERATURES...UPPER 20S...AND LOCALLY DOWN TO NEAR 25. * LOCATIONS INCLUDE...FORTUNA...MCKINLEYVILLE...BLUE LAKE... SCOTIA...CUTTEN...BOONVILLE...YORKVILLE...PHILO. PORTIONS OF FORT BRAGG AND EUREKA...AND THE COMMUNITY OF MENDOCINO. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
731 WWUS76 KEKA 011258 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 458 AM PST FRI JAN 1 2016 ...VERY COLD OVERNIGHT TEMPERATURES EXPECTED AGAIN TONIGHT THROUGH EARLY SATURDAY MORNING... .A UPPER LEVEL LOW ORIGINATING FROM EASTERN CANADA WILL BRING A COLD AIR MASS OVER NORTHWEST CALIFORNIA THROUGH SATURDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 20S TO NEAR 30 ALONG THE COAST...AND DOWN TO THE MID TEENS INLAND. CAZ001-020200- /O.NEW.KEKA.HZ.A.0001.160102T0900Z-160102T1700Z/ /O.CON.KEKA.HZ.W.0001.000000T0000Z-160101T1700Z/ REDWOOD COAST- 458 AM PST FRI JAN 1 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOW TEMPERATURES...UPPER 20S. * LOCATIONS INCLUDE...EUREKA...FORTUNA...MCKINLEYVILLE...BLUE LAKE... SCOTIA...CUTTEN. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ002-020200- /O.NEW.KEKA.HZ.A.0001.160102T0900Z-160102T1700Z/ /O.CON.KEKA.HZ.W.0001.000000T0000Z-160101T1700Z/ MENDOCINO COAST- 458 AM PST FRI JAN 1 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOW TEMPERATURES...UPPER 20S...AND LOCALLY DOWN TO NEAR 25. * LOCATIONS INCLUDE...BOONVILLE...YORKVILLE...PHILO. PORTIONS OF FORT BRAGG AND THE COMMUNITY OF MENDOCINO. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
703 WWUS76 KEKA 011706 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 906 AM PST FRI JAN 1 2016 ...VERY COLD OVERNIGHT TEMPERATURES EXPECTED AGAIN TONIGHT THROUGH EARLY SATURDAY MORNING... .A COLD AIR MASS WILL PERSIST OVER NORTHWEST CALIFORNIA THROUGH SATURDAY. LOW TEMPERATURES WILL RANGE FROM THE MIDDLE TO UPPER 20S TO THE MIDDLE 30'S ALONG THE COAST...AND THE MID TEENS TO LOW 20'S ACROSS INLAND AREAS. CAZ001-020615- /O.EXP.KEKA.HZ.W.0001.000000T0000Z-160101T1700Z/ /O.CON.KEKA.HZ.A.0001.160102T0900Z-160102T1700Z/ REDWOOD COAST- 906 AM PST FRI JAN 1 2016 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOW TEMPERATURES...UPPER 20S TO MIDDLE 30'S. * LOCATIONS INCLUDE...EUREKA...FORTUNA...MCKINLEYVILLE...BLUE LAKE... SCOTIA...CUTTEN. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ002-020615- /O.EXP.KEKA.HZ.W.0001.000000T0000Z-160101T1700Z/ /O.CON.KEKA.HZ.A.0001.160102T0900Z-160102T1700Z/ MENDOCINO COAST- 906 AM PST FRI JAN 1 2016 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOW TEMPERATURES...UPPER 20S TO LOW 30'S WITH SOME AREAS NEAR 25. * LOCATIONS INCLUDE...BOONVILLE...YORKVILLE...PHILO. PORTIONS OF FORT BRAGG AND THE COMMUNITY OF MENDOCINO. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 31, 3:38 PM PST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 31, 3:38 PM PST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
338 PM PST THU DEC 31 2015
.SYNOPSIS...DRY AND COLD CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH SATURDAY. AN OFFSHORE LOW PRESSURE SYSTEM WILL
PRODUCE PRECIPITATION ACROSS THE REGION SUNDAY INTO EARLY NEXT
WEEK.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...COLD TEMPERATURES
WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. A HIGH PRESSURE
RIDGE WILL MAINTAIN CLEAR TO PARTLY CLOUDY SKIES AND DRY
CONDITIONS ACROSS THE REGION THROUGH SATURDAY. LIGHT OFFSHORE
WINDS WILL PERSIST ACROSS THE AREA THROUGH NEW YEARS DAY.
TEMPERATURES ACROSS COASTAL AREAS WILL FALL TO NEAR 30 TO THE
MIDDLE 30'S EARLY FRIDAY MORNING. A HARD FREEZE WATCH IS IN EFFECT
FROM 2 AM THROUGH 8 AM FRIDAY MORNING FOR THE REDWOOD AND
MENDOCINO COAST ZONES. AN ADDITIONAL WATCH/WARNING MAY BE
REQUIRED FOR EARLY SATURDAY MORNING. TEMPERATURES ACROSS INLAND
AREAS WILL FALL INTO THE 20'S AND LOWER 30'S TONIGHT AND EARLY
FRIDAY MORNING. VALLEY FOG MAY DEVELOP IN SOME VALLEYS TONIGHT AND
FRIDAY MORNING WITH LIGHT TO CALM WINDS CREATING ICY ROAD
CONDITIONS. TEMPERATURES WILL INCREASE SLIGHTLY SATURDAY AS AN
OFFSHORE LOW PRESSURE SYSTEM SHIFTS THE WINDS TO THE SOUTH.
TEMPERATURES WILL INCREASE FURTHER SUNDAY. THE OFFSHORE LOW
PRESSURE SYSTEM WILL PRODUCE A SLIGHT CHANCE TO CHANCE FOR RAIN
SHOWERS MOVING ACROSS THE REGION AT TIMES SATURDAY NIGHT AND
SUNDAY.
.LONG TERM (MONDAY THROUGH WEDNESDAY)...STORMY WEATHER WILL CONTINUE
EARLY NEXT WEEK WITH WARM FRONTAL RAIN ON MONDAY, A COLD FRONT
BRINGING WIDESPREAD RAIN TO THE REGION ON TUESDAY, AND PERSISTING
SHOWER ACTIVITY ON WEDNESDAY AS THE LOW CENTER SHIFTS OVERHEAD. THE
GFS AND ECMWF ARE IN RELATIVELY GOOD AGREEMENT EARLY NEXT WEEK WITH
SUBTLE DIFFERENCES IN THE MAGNITUDE AND TIMING OF THE RAIN. SNOW
LEVELS WILL REMAIN AROUND 3000-4000 FT EARLY NEXT WEEK SO PASS LEVEL
SNOWFALL WILL NOT BE OUT OF THE QUESTION WHILE CONFIDENCE REMAINS
LOW IN LOWER LEVEL ACCUMULATIONS. MODELS THEN BEGIN TO DIVERGE LATE
NEXT WEEK WITH WET WEATHER SHIFTING OUT BEFORE RIDGING MOVES IN.
KML
&&
.AVIATION...MOSTLY VFR CONDITIONS PERSISTED ACROSS NORTHERN
CALIFORNIA TODAY WITH INTERIOR VALLEY CLOUDS SCATTERING OUT BY EARLY
THIS AFTERNOON. OFFSHORE FLOW SHOULD KEEP CLOUDS OUT OF KCEC AND
KACV TONIGHT WHILE SOME INTERIOR VALLEY CLOUDS WILL NOT BE OUT OF
THE QUESTION. LOW PRESSURE CUTTING OFF OVERHEAD WILL HELP KEEP
CEILINGS TONIGHT HIGHER THAN OBSERVED LAST NIGHT WITH IMPROVED
VISIBILITIES AS WELL. KML
&&
.MARINE...LIGHT EAST-SOUTHEAST WINDS WILL DEVELOP INTO FRIDAY AND
SATURDAY AHEAD OF THE NEXT APPROACHING LOW PRESSURE SYSTEM THAT WILL
BRING RAIN TO THE WATERS ON SUNDAY. THE STRONGEST WINDS WILL BE
ACROSS THE FAR OUTER WATERS WITH SMALL CRAFT ADVISORIES LIKELY LATE
SATURDAY INTO SUNDAY. MODELS HAVE COME IN STRONGER WITH WINDS
BRINGING SOME GALE FORCE GUSTS TO THE OUTER WATERS AS WELL. WE WILL
NEED TO CONSIDER THE POSSIBILITY FOR GALES. FOR THE WAVES,
NORTHWESTERLY WAVE SYSTEMS WILL MAINTAIN 6 TO 8 FT SEAS THROUGH
FRIDAY WITH A LARGER SWELL ARRIVING SATURDAY NIGHT. THIS, IN
ADDITION TO BUILDING SHORT PERIOD WAVES WILL BRING THE SEA STATE
NEAR 10 FT. ENP IS SHOWING THE POTENTIAL FOR SNEAKER WAVES LATE
SATURDAY AFTERNOON AND EVENING. THIS WILL BE SOMETHING TO KEEP AN
EYE ON OVER THE NEXT FEW DAYS. WAVE MODELS CONTINUE TO DEPICT A MUCH
LARGER SWELL TO POTENTIALLY IMPACT THE NORTHWEST CALIFORNIA COAST
EARLY NEXT WEEK BRINGING NEARLY 20-22 FT SEAS AND HIGH SURF
CONDITIONS. KML/JT
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
HARD FREEZE WATCH FROM 2 AM PST FRIDAY THROUGH FRIDAY MORNING
FOR CAZ002.
HARD FREEZE WATCH FROM 2 AM PST FRIDAY THROUGH FRIDAY MORNING
FOR CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 31, 3:16 PM PST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 316 PM PST THU DEC 31 2015 CAZ004-012330- UPPER TRINITY RIVER- 316 PM PST THU DEC 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS OVERNIGHT TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN OFFSHORE LOW PRESSURE SYSTEM MAY PRODUCE LOW ELEVATION SNOW SATURDAY NIGHT INTO SUNDAY. FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-012330- REDWOOD COAST-MENDOCINO COAST- 316 PM PST THU DEC 31 2015 ...HARD FREEZE WATCH IN EFFECT FROM 2 AM PST FRIDAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WATCH IS IN EFFECT LATE TONIGHT THROUGH FRIDAY MORNING. LOW TEMPERATURES WILL RANGE FROM THE UPPER 20'S TO THE MIDDLE 30S. THE COLDEST TEMPERATURES WILL OCCUR IN VALLEYS PROTECTED FROM THE WIND AWAY FROM THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW TEMPERATURES SATURDAY MORNING WILL RANGE FROM THE UPPER 20'S TO THE MIDDLE 30S. THE COLDEST TEMPERATURES WILL OCCUR IN VALLEYS PROTECTED FROM THE WIND AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-012330- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 316 PM PST THU DEC 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS OVERNIGHT TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:58 AM PST | Hard Freeze Watch | EKA | 10 hr | |
| Jan 1, 3:02 PM PST | Hard Freeze Warning | EKA | 17 hr | |
| Jan 1, 3:09 PM PST | Gale Watch | EKA | 12 hr | |
| Jan 1, 3:09 PM PST | Small Craft Advisory | EKA | 5 days |
Nearby
Hard Freeze Warnings in California, 2016Every hard freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.